MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

PR006 PUERTO RICO-ANASCO KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-1361
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Unspecified Infection (1930); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record (dhr) for the finished good was reviewed and no incident was documented that could have caused this type of non-conformance.No reported non-conformances were found from review of the records.The non-conformance report (ncr) data since jul 2019 to present was reviewed and no issues that could be related to the catalog and condition reported were found.An analysis of the complaint data was also reviewed for the same time period and demonstrates that this is the first time that this type of issue is reported from this catalog in the last 12 months.The customer sample was not available for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.Root cause for the reported concern cannot be identified.Although, no information on lot number nor a return unit was provided for evaluation this condition can be referenced to capa-(b)(4).It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.As preventive action, customer will be provided with a copy of the dfu and the condition will continue to be monitored to determine if additional actions are required.
 
Event or Problem Description
Based on information received allegedly the clear plastic tubing broke during removal from a patient resulting in 20cm of drain being left in the patient.The drain was placed on (b)(6) 2020 and reportedly broke on attempted removal on (b)(6) 2020.Reportedly the foreign body was removed on (b)(6) 2020.The initial incision was re-opened, and the drain palpated then removed.Reportedly the patient was on ertapenem 1g iv daily from (b)(6) 2020.Cloxacillin 2g iv q6h (b)(6) 2020.Tazocin 3.375g iv q6h (b)(6) 2020.On (b)(6) 2020 he had to return to the or for another surgical procedure and is currently on clindamycin 900mg q8h, vancomycin 1.5g iv q8h, and piptaz 4.5g iv q6h.
 
Additional Manufacturer Narrative
The customer sample was received inside of plastic bag, not in its original package.Visual examination showed that it is a 10mm flat drain full perforated and it was attached to 100cc suction reservoir.The flat drain section showed a diagonal cut.The cut found on the flat drain seems to be performed with a sharp object, no wavy edges were identified nor distortion that suggested that the flat drain area was stretched.The flat drain is attached through a molding process to a clear silicone tubing.The tube showed traces of dried body fluid inside the tubing and inside the attached reservoir.Visual inspection revealed that the clear silicone tubing broke off at approximately 3.5 inches from the drain/tubing junction area.The microscopic examination revealed a wavy/jagged edge at the tubing fracture site.No indications of stretched tube were observed.The characteristics of the fractured area suggests that an instrument was used to handle the product.Per instructions for use, if the drain is implanted for a period that allows tissue ingrowth around the drain this can cause the drain to break during removal.Drain was in usage for 4 days.No information provided if an ingrowth around the drain was seen during removal.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product thus leading to tubing breakage.As per instructions for use establishes, the drains cannot be sutured.Any suture in the drain could lead to drain breakage.As preventive action, customer will be provided with a copy of the dfu and the condition will continue to be monitored to determine if additional actions are required.

Brand Name
KIT DRAIN 100CC W/10MM PERF
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key10319648
Report Number1423537-2020-00492
Device Sequence Number3162716
Product Code GCY
UDI-Device Identifier10885380061530
UDI-Public10885380061530
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSU130-1361
Device Catalogue NumberSU130-1361
Device Lot Number1191682
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer07/03/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date02/09/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;